Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 12, NWS Midland/Odessa, TX

February 25, 2009

NWS Midland/Odessa, TX issued this red flag warning at Feb 25, 2009, 4:01 AM MST. It took effect at Feb 25, 2009, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2009, 4:01 AM MST (11:01 UTC)
In effect from
Feb 25, 2009, 11:00 AM MST
Expired
Feb 25, 2009, 5:00 PM MST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 251103
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 AM CST WED FEB 25 2009

NMZ115-252200-
/O.CAN.KMAF.FW.A.0012.090225T1800Z-090226T0000Z/
/O.NEW.KMAF.FW.A.0013.090226T1800Z-090227T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
401 AM MST WED FEB 25 2009

...FIRE WEATHER WATCH FOR THIS AFTERNOON IS CANCELED...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE FIRE WEATHER WATCH FOR THIS AFTERNOON HAS BEEN CANCELED. 
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING.

UNSEASONABLY WARM TEMPERATURES WILL ALLOW RELATIVE HUMIDITY TO
DROP TO THE SINGLE DIGITS THURSDAY AFTERNOON.  20 FOOT WIND SPEEDS
ARE EXPECTED TO INCREASE TO 20 MPH OR GREATER...AND ALONG WITH
VERY HIGH TO EXTREME FIRE DANGER...LIKELY RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THURSDAY AFTERNOON AND EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY.  MEMBERS OF THE LOCAL FIRE
WEATHER COMMUNITY SHOULD BE PREPARED FOR VERY CRITICAL FIRE WEATHER
CONDITIONS THURSDAY AFTERNOON.  EXTRA PRECAUTIONS SHOULD BE TAKEN
BY ALL TO PREVENT ANY ACCIDENTAL FIRE STARTS.

&&

$$

NMZ114-TXZ057-258-252200-
/O.UPG.KMAF.FW.A.0012.090225T1800Z-090226T0000Z/
/O.NEW.KMAF.FW.W.0012.090225T1800Z-090226T0000Z/
/O.NEW.KMAF.FW.A.0013.090226T1800Z-090227T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
501 AM CST WED FEB 25 2009 /401 AM MST WED FEB 25 2009/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO 6 PM CST /5 PM MST/ THIS EVENING.  A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY WILL 
COMBINE WITH 20 FOOT WINDS OF 20 MPH OR GREATER TO PRODUCE CRITICAL 
FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND THE
VAN HORN AREA THIS AFTERNOON. 

STRONGER WINDS ARE EXPECTED THURSDAY AFTERNOON...AND SINCE WARM
TEMPERATURES AND VERY LOW RELATIVE HUMIDITY WILL OCCUR AGAIN...A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND
EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY.  MEMBERS OF THE LOCAL FIRE
WEATHER COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER
CONDITIONS THIS AFTERNOON...AND VERY CRITICAL FIRE WEATHER
CONDITIONS THURSDAY AFTERNOON.  EXTRA PRECAUTIONS SHOULD BE TAKEN
BY ALL TO PREVENT ANY ACCIDENTAL FIRE STARTS.

&&

$$

TXZ074-252200-
/O.NEW.KMAF.FW.W.0012.090225T1800Z-090226T0000Z/
/O.NEW.KMAF.FW.A.0013.090226T1800Z-090227T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
501 AM CST WED FEB 25 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY WILL 
COMBINE WITH 20 FOOT WINDS OF 20 MPH OR GREATER TO PRODUCE CRITICAL 
FIRE WEATHER CONDITIONS ACROSS THE DAVIS MOUNTAINS THIS AFTERNOON.

STRONGER WINDS ARE EXPECTED THURSDAY AFTERNOON...AND SINCE WARM
TEMPERATURES AND VERY LOW RELATIVE HUMIDITY WILL OCCUR AGAIN...A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY.  MEMBERS OF THE LOCAL FIRE
WEATHER COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER
CONDITIONS THIS AFTERNOON...AND VERY CRITICAL FIRE WEATHER
CONDITIONS THURSDAY AFTERNOON.  EXTRA PRECAUTIONS SHOULD BE TAKEN
BY ALL TO PREVENT ANY ACCIDENTAL FIRE STARTS.

&&

$$

TXZ045>048-050>053-058>063-067>070-080-252200-
/O.NEW.KMAF.FW.A.0013.090226T1800Z-090227T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-MARFA PLATEAU-
501 AM CST WED FEB 25 2009

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

UNSEASONABLY WARM TEMPERATURES WILL ALLOW RELATIVE HUMIDITY TO DROP 
TO THE SINGLE DIGITS THURSDAY AFTERNOON.  20 FOOT WIND SPEEDS ARE 
EXPECTED TO INCREASE TO 20 MPH OR GREATER...AND ALONG WITH VERY HIGH 
TO EXTREME FIRE DANGER...LIKELY RESULT IN CRITICAL FIRE WEATHER 
CONDITIONS THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY.  MEMBERS OF THE LOCAL FIRE
WEATHER COMMUNITY SHOULD BE PREPARED FOR VERY CRITICAL FIRE WEATHER
CONDITIONS THURSDAY AFTERNOON.  EXTRA PRECAUTIONS SHOULD BE TAKEN
BY ALL TO PREVENT ANY ACCIDENTAL FIRE STARTS.

&&

$$
1 follow-up statement
000 
WWUS84 KMAF 252114
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CST WED FEB 25 2009

NMZ114-TXZ057-074-258-261130-
/O.UPG.KMAF.FW.A.0013.090226T1800Z-090227T0300Z/
/O.NEW.KMAF.FW.W.0013.090226T1800Z-090227T0300Z/
/O.NEW.KMAF.FW.A.0014.090227T1800Z-090228T0000Z/
/O.CON.KMAF.FW.W.0012.000000T0000Z-090226T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
314 PM CST WED FEB 25 2009 /214 PM MST WED FEB 25 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 9 PM
CST /8 PM MST/ THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO
9 PM CST /8 PM MST/ THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. 

UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY
WILL COMBINE WITH 20 FOOT WINDS OF 20 MPH OR GREATER TO CONTINUE 
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS
AND THE VAN HORN AREA THIS AFTERNOON.

STRONGER WINDS ARE EXPECTED THURSDAY AFTERNOON...AND SINCE WARM
TEMPERATURES AND VERY LOW RELATIVE HUMIDITY WILL OCCUR AGAIN...A
RED FLAG WARNING HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND
EVENING.

ANOTHER ROUND OF VERY WARM TEMPERATURES ALONG WITH DRY AND WINDY
CONDITIONS ARE EXPECTED FRIDAY AFTERNOON. A FIRE WEATHER WATCH HAS
BEEN ISSUED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY.  MEMBERS OF THE LOCAL
FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE
WEATHER CONDITIONS FOR THE NEXT SEVERAL DAYS. VERY CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON. EXTRA
PRECAUTIONS SHOULD BE TAKEN BY ALL TO PREVENT ANY ACCIDENTAL FIRE
STARTS.

&&

$$

NMZ115-TXZ045>048-050>053-058>063-067>070-080-261130-
/O.UPG.KMAF.FW.A.0013.090226T1800Z-090227T0300Z/
/O.NEW.KMAF.FW.W.0013.090226T1800Z-090227T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-MARFA PLATEAU-
314 PM CST WED FEB 25 2009 /214 PM MST WED FEB 25 2009/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 9 PM
CST /8 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO
9 PM CST /8 PM MST/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

UNSEASONABLY WARM TEMPERATURES WILL ALLOW RELATIVE HUMIDITY TO
DROP TO THE SINGLE DIGITS THURSDAY AFTERNOON. 20 FOOT WIND SPEEDS
ARE EXPECTED TO INCREASE TO 20 MPH OR GREATER...AND ALONG WITH
VERY HIGH TO EXTREME FIRE DANGER...LIKELY RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY.  MEMBERS OF THE LOCAL
FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR VERY CRITICAL FIRE
WEATHER CONDITIONS THURSDAY AFTERNOON.  EXTRA PRECAUTIONS SHOULD
BE TAKEN BY ALL TO PREVENT ANY ACCIDENTAL FIRE STARTS.

&&

$$

TXZ075-261130-
/O.NEW.KMAF.FW.W.0013.090226T1800Z-090227T0300Z/
PECOS-
314 PM CST WED FEB 25 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CST THURSDAY.

UNSEASONABLY WARM TEMPERATURES WILL ALLOW RELATIVE HUMIDITY TO
DROP TO THE SINGLE DIGITS THURSDAY AFTERNOON. 20 FOOT WIND SPEEDS
ARE EXPECTED TO INCREASE TO 20 MPH OR GREATER...AND ALONG WITH
VERY HIGH TO EXTREME FIRE DANGER...LIKELY RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY
DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE
OPPORTUNITY TO SPREAD AND GROW RAPIDLY.  MEMBERS OF THE LOCAL
FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR CRITICAL FIRE
WEATHER CONDITIONS THURSDAY AFTERNOON. EXTRA PRECAUTIONS SHOULD BE
TAKEN BY ALL TO PREVENT ANY ACCIDENTAL FIRE STARTS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 3:50 AM MST, 11 minutes earlier.

Area forecast discussion, Feb 25, 3:50 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 AM CST WED FEB 25 2009

.DISCUSSION...
THE MAIN WEATHER HIGHLIGHTS FOR THE NEXT COUPLE OF DAYS WILL BE
CONTINUED FIRE WEATHER CONCERNS AND RECORD WARMTH. ZONAL FLOW ALOFT
WILL REMAIN THE DOMINANT UPPER AIR PATTERN ACROSS THE SOUTHERN U.S.
TODAY. A SURFACE TROUGH OF LOW PRESSURE WILL EXTEND FROM EASTERN
COLORADO AND NEW MEXICO THROUGH WEST TEXAS AGAIN LATE THIS
AFTERNOON...WITH CONTINUED IMPRESSIVE LOW LEVEL THERMAL RIDGING
ALONG THIS FEATURE. 850 MB TEMPERATURES ARE PROGGED TO BE JUST A
LITTLE COOLER THIS AFTERNOON THAN WHAT WAS OBSERVED TUESDAY. HIGH
CLOUD COVER MAY ALSO BE A LITTLE MORE EXPANSIVE...SO HAVE GONE A FEW
DEGREES COOLER FOR THE EXPECTED HIGH TEMPERATURE THIS AFTERNOON.
NONETHELESS...WE ARE STILL LOOKING TO BREAK THE OLD RECORD HIGH
TEMPERATURE OF 85 SET LAST YEAR AT THE MIDLAND INTL AIRPORT. LOWS
TONIGHT WILL CONTINUE TO BE VERY MILD.

ZONAL FLOW ALOFT WILL STRENGTHEN THURSDAY AFTERNOON...ALONG WITH A
DEEPER SURFACE TROUGH OF LOW PRESSURE EXTENDING ACROSS THE FORECAST
AREA. WINDS IN THE GUADALUPE MOUNTAINS ARE EXPECTED TO INCREASE TO
HIGH WIND WARNING THRESHOLDS THURSDAY AFTERNOON AND EVENING...WITH
WINDY CONDITIONS ALSO SPREADING ACROSS MUCH OF THE PLAINS. THE LOW
LEVEL THERMAL RIDGE WILL BE MORE ENHANCED THURSDAY AFTERNOON...SO WE
EXPECT HIGH TEMPERATURES TO BE A LITTLE WARMER THAN TODAY. WE COULD
ONCE AGAIN NOT ONLY BREAK THE RECORD HIGH AT KMAF...BUT ALSO AGAIN
TIE OR BREAK THE MONTHLY HIGH TEMPERATURE RECORD FOR FEBRUARY. DRY
AIR SPREADING ON THE WESTERLY WINDS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA.
ADDITIONAL DETAILS HAVE BEEN PROVIDED IN THE FIRE WEATHER SECTION
BELOW.

A COLD FRONT MAY BACKDOOR THE PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS FRIDAY MORNING...BUT THE ASSOCIATED SURFACE RIDGING WILL
SHIFT EAST BY FRIDAY AFTERNOON AS THE LEE SURFACE TROUGH TAKES SHAPE
AGAIN ACROSS EASTERN NEW MEXICO AND SOUTHWEST TEXAS. AS SUCH...KEPT
TEMPERATURES ABOVE NORMAL ACROSS THE WESTERN TWO THIRDS OF THE
FORECAST AREA...WITH COOLER TEMPERATURES ACROSS THE PERMIAN
BASIN/WESTERN LOW ROLLING PLAINS. A SECOND STRONGER COLD FRONT LOOKS
TO PUSH THROUGH MOST OF THE FORECAST AREA SATURDAY. MUCH COOLER AIR
WILL FILTER ACROSS THE REGION BEHIND THIS FEATURE SATURDAY. SURFACE
RIDGING BEHIND THE FRONT WILL KEEP TEMPERATURES COOL INTO SUNDAY.
HOWEVER...MODELS ARE IN AGREEMENT THAT SURFACE LEE TROUGHING WILL
STRENGTHEN AGAIN EARLY NEXT WEEK...BRINGING A RETURN TO ABOVE NORMAL
TEMPERATURES. MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH
ENHANCED LOW LEVEL THERMAL RIDGING ALONG THE SURFACE TROUGH MONDAY
AND TUESDAY...SO WE HAVE OPTED TO GO SEVERAL DEGREES ABOVE MOS
GUIDANCE NUMBERS BOTH DAYS. UNFORTUNATELY...PRECIPITATION CHANCES
WILL REMAIN NEAR ZERO FOR THE NEXT SEVEN DAYS AS THE ATMOSPHERE
REMAINS VERY DRY.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN PLAGUE PORTIONS OF THE
FORECAST AREA TODAY...BUT THURSDAY APPEARS TO BE THE MORE WIDESPREAD
CRITICAL FIRE WEATHER DAY.  DRY AIR OVER THE REGION HAS RESULTED IN
POOR TO FAIR RECOVERY OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THIS
MORNING...WITH MINIMUM AFTERNOON RH/S DIPPING TO THE 5 TO 15 PERCENT
RANGE AREAWIDE THIS AFTERNOON.  A RED FLAG WARNING WILL BE ISSUED
FROM 25/18Z TO 26/00Z FOR THE GUADALUPE MOUNTAINS WHERE WIND SPEEDS
OF 20 MPH OR GREATER WILL OCCUR...ALONG WITH MINIMUM RH/S IN THE
SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER.  WINDS WILL NOT
BE QUITE AS STRONG ACROSS THE DAVIS MOUNTAINS AND VAN HORN AREA THIS
AFTERNOON.  HOWEVER CONSIDERING THE LOW FUEL MOISTURE AND VERY HIGH
TO EXTREME FIRE DANGER IN THESE AREAS...ALONG WITH THE UNCERTAINTY
IN WIND SPEEDS FOR THIS AFTERNOON...WILL ISSUE A RED FLAG WARNING
FOR THESE AREAS DURING THE SAME TIME FRAME TOO.  RECOVERY TONIGHT
WILL BE POOR TO FAIR AREAWIDE.

MINIMUM RH/S WILL DROP TO THE SINGLE DIGITS MOST LOCATIONS THURSDAY
AFTERNOON AS NEAR RECORD TEMPERATURES PERSIST.  WIND SPEEDS OVER ALL
BUT THE STOCKTON PLATEAU...LOWER TRANS PECOS...BIG BEND REGION AND
PRESIDIO VALLEY ARE EXPECTED TO BE 20 MPH OR GREATER WITH SOME
LOCATIONS SEEING GUSTS OF 35 MPH OR GREATER.  SINCE FIRE DANGER WILL
CONTINUE TO BE VERY HIGH TO EXTREME...WILL ISSUE A FIRE WEATHER
WATCH FOR ALL BUT THE ABOVE MENTIONED AREAS FROM 26/18Z TO 27/03Z.
VERY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THURSDAY
AFTERNOON AND EVENING.

AT THIS TIME...IT APPEARS A COLD FRONT WILL DROP SOUTH INTO THE
THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THURSDAY
NIGHT.  RECOVERY WILL BE MAINLY POOR TO THE SOUTH OF THE FRONT...
AND FAIR TO GOOD TO THE NORTH.  MINIMUM AFTERNOON RH/S OF 5 TO 15
PERCENT ARE EXPECTED OVER MUCH OF THE AREA FRIDAY AFTERNOON.  WINDS
OF 20 MPH OR GREATER COULD AFFECT THE GUADALUPE MOUNTAINS...DAVIS
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AREA FRIDAY
AFTERNOON.  THEREFORE...CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR
IN THESE AREAS AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              88  54  91  44  /   0   0   0   0
CARLSBAD NM                87  50  88  44  /   0   0   0   0
DRYDEN TX                  89  55  91  52  /   0   0   0   0
FORT STOCKTON TX           92  57  93  52  /   0   0   0   0
GUADALUPE PASS TX          77  55  78  47  /   0   0   0   0
HOBBS NM                   87  48  87  40  /   0   0   0   0
MARFA TX                   83  41  84  39  /   0   0   0   0
MIDLAND INTL AIRPORT TX    87  53  90  43  /   0   0   0   0
ODESSA TX                  87  53  90  43  /   0   0   0   0
WINK TX                    89  49  91  43  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5
     PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN
     HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

67/21
Hazardous weather outlook, Feb 25, 3:23 AM MST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CST WED FEB 25 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
423 AM CST WED FEB 25 2009 /323 AM MST WED FEB 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS THIS AFTERNOON...IN ADDITION TO THE VAN HORN
AREA.  A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL INCREASE ACROSS THE AREA THURSDAY AFTERNOON...AND ENOUGH
SO IN THE GUADALUPE MOUNTAINS FOR A HIGH WIND WATCH THERE.
SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH
WILL BE POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR OVER MUCH OF THE AREA
THURSDAY AFTERNOON...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
ALL OF SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS.  NEAR RECORD
TEMPERATURES WILL ALLOW FOR VERY LOW RELATIVE HUMIDITY VALUES
AREAWIDE...AND ALONG WITH WESTERLY WINDS INCREASING TO 20 MPH OR
GREATER...RESULT IN A POTENTIALLY HAZARDOUS FIRE WEATHER DAY.
RESIDENTS ARE URGED TO TAKE PRECAUTIONS TO PREVENT ANY ACCIDENTAL
FIRE STARTS.

WINDY CONDITIONS COULD AFFECT THE GUADALUPE MOUNTAINS...DAVIS
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AREA FRIDAY.
SINCE WARM AND DRY CONDITIONS WILL PERSIST IN THESE AREAS...CRITICAL
FIRE WEATHER CONDITIONS COULD OCCUR IN THESE AREAS FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:26 AM MSTHigh Wind WatchMAFEddy10 hr
Feb 25, 4:01 AM MSTFire Weather WatchMAF10 hr
Feb 25, 1:09 PM MSTHigh Wind WarningMAFEddy31 hr
Feb 25, 2:14 PM MSTFire Weather WatchMAF38 hr
Feb 25, 2:14 PM MSTRed Flag WarningMAF30 hr

Nearby

Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.